CSN Login
Members Online: 11

You are here

folfox (oxaliplatin)

JoyceCanada's picture
JoyceCanada
Posts: 134
Joined: Mar 2006

I'm having really nasty gastro problems with this round (4th)- diarrhea, nausea, and worst case of heartburn imaginable. I've been taking pepcid AC, but this doesn't help. My throat is starting to hurt because of the reflux. Any suggestions.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I'm just on my third round and just a little heartburn. Had diarrhea the first round and constipation the second. Not sure why, the onc was surprised. I have been eating quite a few bananas and maybe that helped. I find that eating frequent small amounts seems to help the nausea and heartburn. Caffeine aggravates it and the diarrhea. Are you taking any antinausea meds?
Dick

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi Joyce:

You might wanna talk to you onc to see if you can use some oral nausea meds - like ativan. The diarrhea is pretty much expected as is nausea, but heartburn? Not sure what's causing that. If you're suffering this much, call your doc soon!

Best of luck!
Ying

JoyceCanada's picture
JoyceCanada
Posts: 134
Joined: Mar 2006

just looked up side effects of 5FU and it seems that heartburn is a "common" side effect. I'm having a pity fest this past few days - locked myself in the bathroom and cried up a storm - diarrhea, vomiting, heartburn have been overwhelming. My hubby just had a hip replacement and I'm looking after him. The dog is diabetic and has been keeping me up at night because of sugar instability. Life is a MESS :-(
I have to go back on Monday for my treatment #5 and I'm feeling so down I don't think I can do it.

Sorry to sound like a whinny, wimpy brat ----the "sun will come out to-morrow!!"

I used to be "wonderwoman" and was able to take charge -- now I'm a babbling idiot :-)

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Sometimes I think I was blessed with cancer twice just so that I was sure to 'get it'...sigh...
It is DEFINATELY ok to feel sad, overwhelmed, mad, scared. I got downright ornry (spelling ouch) occasionally....said I'm not doing this anymore...
BUT then I remembered...THAT is EXACTLY what the beast wants...to break me down and win....and I HATE LOSING!!!! So, I would pick myself up, brush myself off, give myself a great,big hug, and go on. I found that looking into the future helped...'In a year, I will be....'
Lesson learned? I have but one body, and I treat it like a precious gem!

VERY BIG HUGS, Kathi

DK2006
Posts: 126
Joined: Jan 2006

Hi Joyce!
I was wondering how you were doing. My heart goes out to you. You have a lot going on in your life and you should have a good cry. I also had a bit of heartburn during chemo. My acupuncurist said that our bodies are very acidic due to the drugs. She suggested eating alkaline foods such as avocado. (Avocado just didn't sound good to me during chemo.) I think that the acupuncture helped with the heartburn and certainly with the nausea. Can you try acupuncture? Sending cyber hugs.
Best wishes,
Donna

JoyceCanada's picture
JoyceCanada
Posts: 134
Joined: Mar 2006

Hi Donna:

I've had the diarrhea from day one of this journey - but I usually get a little "relief" before I have to go in for another round of chemo. This time it just seems to be hanging on. I'll try the avacado - I'm lucky because I really like 'em. Of course I like 'em with Italian dressing - which would certainly defeat the "alkaline" content.Just for interest what else is considered "alkaline" I'm a real novice on this subject. I don't know about the acupuncture - I'll try and investigate this.

DK2006
Posts: 126
Joined: Jan 2006

Joyce,
I know that some people on this board know more about this diet than I do. Just google "alkaline diet" to get an idea of what foods to eat or avoid. Ironically, lemon is alkaline, so try lemon water. Hang in there. We are all rooting for you. Life is better after chemo.
How many more treatments?
Best wishes,
Donna

NanD
Posts: 59
Joined: Mar 2006

Talk to your doctor about all this-I received kytrel IV prior to the infusions to prevent nausea, then managed the nausea with oral meds when that would wear off. I used zofran first but was still pukey feeling, then switched to anzemet which is great because it lasts a long time. Different drugs work better for different people so keep complaining until they try something that works. The first couple of days I would get bad diarrhea, then all the anti nausea stuff would turn that to constipation which I managed with miralax, a powder you mix with water and drink once daily. The heartburn is better once the nausea and vomiting are controlled. Hang in there and insist they keep working with the meds til you feel better-you will!

Subscribe to Comments for "folfox (oxaliplatin)"